| Catalog Number |
314.451 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is a j&j sales representative.The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date, the screwdriver shaft jammed into the wrong handle to cover case.It is now stuck and won't come out.There was no patient status/ outcome / consequences.This report is for one (1) 2.4mm sddrive screwdriver shaft.This is report 1 of 2 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 2.4mm sddrive screwdriver shaft was stuck with the handle with mini quick coupling.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.The device exhibits damage consistent with repeated use and they were scrapped.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the device would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was further reported that the case was a removal only performed on (b)(6) 2024.